Please use this identifier to cite or link to this item:
Title: Extended Kalman Filter using Orthogonal Polynomials
Authors: Date, P
Bhaumik, S
Kumar, K
Keywords: State estimation;Filtering;Kalman filter;Functional approximation;Taylor series;Numerical analysis;Orthogonal polynomial;Nonlinear filter;Target tracking;Computational efficiency
Issue Date: 14-Apr-2021
Publisher: IEEE
Citation: K. Kumar, S. Bhaumik and P. Date, "Extended Kalman Filter Using Orthogonal Polynomials," in IEEE Access, vol. 9, pp. 59675-59691, 2021,
Abstract: This paper reports a new extended Kalman filter where the underlying nonlinear functions are linearized using a Gaussian orthogonal basis of a weighted L2 space. As we are interested in computing the states’ mean and covariance with respect to Gaussian measure, it would be better to use a linearization, that is optimal with respect to the same measure. The resulting first-order polynomial coefficients are approximately calculated by evaluating the integrals using (i) third-order Taylor series expansion (ii) cubature rule of integration. Compared to direct integration-based filters, the proposed filter is far less susceptible to the accumulation of round-off errors leading to loss of positive definiteness. The proposed algorithms are applied to four nonlinear state estimation problems. We show that our proposed filter consistently outperforms the traditional extended Kalman filter and achieves a competitive accuracy to an integration-based square root filter, at a significantly reduced computing cost.
ISSN: 2169-3536
Appears in Collections:Dept of Mathematics Research Papers

Files in This Item:
File Description SizeFormat 
FullText.pdf1.08 MBAdobe PDFView/Open

Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.